| Catalog Number |
02.535.132 |
| Medical Device Problem Codes |
Break (1069); Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that volt cort scr ø3.5 t15 l32 sst and volt cort scr ø3.5 t15 l30 sst were involved in a revision nonunion femur case with another company¿s reconstruction nail.After insertion of the nail, the femur was provisionally fixated to compress the nonunion.During insertion of the two 3.5 cortex screws, one in the plate and one for the articulating reduction device, the screw heads sheared off.Both broken screws remained embedded in the patient, with one retained in the plate and the other breaking during shaft extraction.The plate remained properly fixated, and no patient harm or secondary impact related to the embedded devices was reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11.Additional manufacturer narrative:
d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.